Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

Using alcohol to taper?


[Ha...]

Recommended Posts

Hi all,

 

Really don't know what to do here. Basically I went CT because my body just doesn't like medications. Managed 10 weeks of hell then took myself off to ER panicking, head just spinning. They called in a psychologist who told me I shouldn't have CT'd (no shit Sherlock) and gave me 5mg Valium and a 4 week taper plan.

 

1st day it helped, 2 days later on the plan took another which was too much, completely off my head. Knew I had to taper so did my best, 2.5 my vomiting, 1.25 insomnia, dragged it out for 2 weeks and honestly couldn't do anymore. I then drank a few glasses of wine a night for a week.

 

Now it's been 12 days no Valium 5 days no drink. Withdrawal has been manageable, physical symptoms mainly. That is until today and my head has started spinning again, can't gaver my thoughts and really don't know what to do about it.

 

I can't taper properly, so thinking of using alcohol as a taper? Now I know this is probably a stupid idea, but getting desperate here I suppose.

 

Any thoughts?

Link to comment
Share on other sites

You sound as though you are in a world of hurt. I'm sorry.  :'(

 

Bu if I were you, I'd do this: go back to the 5m gs of valium the doc prescribed. Take a look at Dr. Ashton's withdrawal schedule. It's here. Many of us followed it:

 

https://www.benzo.org.uk/manual/bzsched.htm

 

You could start at step 22 and reduce from there. I would wait a bit until you feel better to do any reducing. Get as stable as you can first. If you want to do a DLMT, maybe that can come later. Just calm things down right now.

 

Just my 2 1/2 cents worth.

 

Katz

 

 

Link to comment
Share on other sites

Thanks for the reply Katz,

 

The problem is I can't take it, even 2.5mg makes me physically sick.... What a mess

Link to comment
Share on other sites

[11...]

I think an alcohol taper would be a poor idea.  Very few people tolerate alcohol well during withdrawal/recovery.

 

When you took the first 5 mg pill, you said it helped.  The second (two days later) made you feel over-drugged.  That's really informative.  It suggests to me that a dose of somewhere around 1 mg might be a good place to get stable. 

Link to comment
Share on other sites

Having a mare, just wanted to say I have read your story and I find you to be the most courageous person on the planet. I know you will figure out what is best.  :smitten:
Link to comment
Share on other sites

I definitely wouldn't recommend any alcohol. It tends to make side effects much worse. Now that I'm tapering, I can't have any alcohol.
Link to comment
Share on other sites

I think an alcohol taper would be a poor idea.  Very few people tolerate alcohol well during withdrawal/recovery.

 

When you took the first 5 mg pill, you said it helped.  The second (two days later) made you feel over-drugged.  That's really informative.  It suggests to me that a dose of somewhere around 1 mg might be a good place to get stable.

 

Just cut a 5mg into 8, so 0.65mg (ish). Can handle this, will try for a week daily for a week or 2, then every other day, every 3rd day as recommended by psychologist ( with 5mg). Fingers crossed

 

Thanks,  was a panic

 

 

Link to comment
Share on other sites

Having a mare, just wanted to say I have read your story and I find you to be the most courageous person on the planet. I know you will figure out what is best.  :smitten:

 

Don't know about that, but thanks

Link to comment
Share on other sites

[11...]

I think an alcohol taper would be a poor idea.  Very few people tolerate alcohol well during withdrawal/recovery.

 

When you took the first 5 mg pill, you said it helped.  The second (two days later) made you feel over-drugged.  That's really informative.  It suggests to me that a dose of somewhere around 1 mg might be a good place to get stable.

 

Just cut a 5mg into 8, so 0.65mg (ish). Can handle this, will try for a week daily for a week or 2, then every other day, every 3rd day as recommended by psychologist ( with 5mg). Fingers crossed

 

Thanks,  was a panic

 

Keep us informed, please.

Link to comment
Share on other sites

So night 1, didn't sleep the little I did was riddled with mad dreams. I really don't like this stuff at all feel a bit manic. Don't understand why I can't take it anymore 10mg used to calm me.

 

Anyway will see what happens over the weekend

Link to comment
Share on other sites

Having a mare, just wanted to say I have read your story and I find you to be the most courageous person on the planet. I know you will figure out what is best.  :smitten:

 

Don't know about that, but thanks

You are not yourself at the moment so you don't see it clearly. Trust my opinion. You are incredibly brave.

Link to comment
Share on other sites

I don't think it will be a good idea.  it's out of your system too quickly

 

Once the period of feeling good wears off, you crash and feel like crap

 

For many people it's just too hard to stop at only a small amount

Link to comment
Share on other sites

Also as long as you have alcohol in your system it will be taking priority in being broken down and flushed.  Another reason why drinking alcohol daily is not ok for anybody currently taking benzos or tapering is because since the benzo is not is not flushed out it means that you are taking pills on top of prior pills.  This can very quickly lead to cumulative dangerous levels of benzos in the body.  If you are doing a taper and drinking alcohol daily or multiple times a week, you may as well stop tapering and believing that you are accomplishing something.  Yes, alcohol will probably make you feel better because you are actually massively increasing the dosage that you are dependant on with delayed metabolizing.  It is a terrible idea and you are just going to be withdrawing from a way higher benzo dose much faster than you think you are.  = You will likely achieve some next level benzo hell along with another drug(alcohol) dependency to suffer from.

 

Link to comment
Share on other sites

×
×
  • Create New...